Connect with others who understand.

  •   Learn from expert-reviewed resources
  •   Real advice from people who’ve been there
  •   People who understand what you’re going through
Sign Up Log In
Powered By
Real members of MyLymphomaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
May 16, 2025
 · 
Reactions
MyLymphomaTeam

Chemotherapy can significantly weaken your immune system, making you more susceptible to infections. When your immune system is compromised after chemo, it's important to work closely with your healthcare team to manage any complications that arise.

The most important step is to contact your oncologist right away if you Show Full Answer

Chemotherapy can significantly weaken your immune system, making you more susceptible to infections. When your immune system is compromised after chemo, it's important to work closely with your healthcare team to manage any complications that arise.

The most important step is to contact your oncologist right away if you haven't already. They can prescribe appropriate antiviral medications to help treat the herpes zoster infection and prevent complications. While undergoing treatment, your doctor may need to adjust the timing of your chemotherapy cycles to allow your immune system to recover. They can monitor your blood counts and determine when it's safe to continue treatment.

In the meantime, focus on supportive care measures like:
- Getting plenty of rest
- Staying hydrated
- Maintaining good oral hygiene
- Avoiding foods that might irritate mouth sores
- Following any specific mouth care instructions from your healthcare team

May 16, 2025
A MyLymphomaTeam Member

Because I have another rare disease, viral recurrent meningoencephalitis caused by a herpes virus, the drs also have me taking daily doses of the anti-viral Acyclovir while I am on immunochemotherapy and I will continue for a few months after. That medicine is used for most Herpes Zoster outbreaks. I would ask your Drs about putting you on thast. Note that I say that I am on immunochemotherapy which means that after the CHOP-R I take 5 days of Grastofil to build up the white blood cells. I don't know how things are set up in Australia (I'm in Canada) but definitely ask your Drs or the Cancer Nurses to check this out for you. Good luck.

May 17, 2025

Related Questions

View All
A MyLymphomaTeam Member asked a question 💭
Chicago, IL

Continue with Facebook
Continue with Google
By joining, you accept our Terms of Use, and acknowledge our collection, sharing, and use of your data in accordance with our Health Data and Privacy policies.
Already a member? Log In